i've been on warafin since oct 2010 for bi lateral pulminary embolisums. since I started i have had 3 teeth cracked. last ione cracked while eatung a french fry, has anyone else had problem with teeth cracking or breaking?
I've been on Warfarin for about 3 years and have not had any problems with teeth cracking as you described. ( knock on wood )
I have been on coumadin since July 2005 and have always had healthy teeth. Usually take anywhere from 9-12mg per day with an INR range of 2.5-3.5 - I have never heard of problems with teeth as a possible side effect of coumadin -
Yes, calcium is very important for bones and teeth. If it was me I would up my dosage to maybe 11mg for a couple days then back off to 10mg until I tested again. I test my own blood weekly with a home monitor. But that is just what I would do.
I've been on the coumadin for three yrs and my teeth are doing the same thing ! I have 6 teeth left on the top and they all need to come out , to get an upper plate . I hate it !
My sister has started having problems with her teeth cracking and breaking since she started taking coumadin. She never has had any problems before and now she is about to loose all her teeth.
Never heard of this and none of my doctor friends have either. Are you sure that there is not another problem that is causing this? Have you seen an Orthodontist? If you really think that it is the Coumadin then you should talk to your Hematologist about switching to Arixtra, Lovenox, or Xarelto.
Yes I have been on Coumadin since 2007 and my teeth started turning a greyish color now they crack and break with flossing.
Haven't heard of teeth cracking... however, your gums maybe rather sensitive with a greater chance of bleeding because of coumadin.
I was first put on Coumadin in 2007 after a bad car accident and ever since I have had horrible problems with my teeth. They have even broke while flossing. I was 21 years old when this started and am now 26. I have never attributed this problem to Coumadin because I have been on a lot of other medicines for pain, anxiety, depression and so forth..is it possible that another medicine or treatment is destroying my teeth? Nobody has yet to be able to explain why this is happening so if anyone has any ideas please let me know
There could be a relationship, as there is a known mechanism by which it could happen. Coumadin works by blocking vitamin K1, which is involved in clotting. It also acts on vitamin K2, which is profoundly important in calcium management in the body. It does this by activating proteins that are important in getting calcium into bones (osteocalcin) and removing calcium from soft tissues where it doesn't belong (matrix gla protein, MGP). So, there is at least a hypothetical potential for it to impact bone and dental health, as well as cardiovascular health. More research needed ...
Yes! I have been searching for such a topic... I have been on coumadin for 8 years due to a bicuspid heart valve being replaced. One tooth, a back molar split down the middle and had to be pulled out. Now it looks like the same thing has happened on the other side ☹️ My teeth have always been healthy - I brush regularly, see a dentist and do all the right things...
I have been taking warfarin for more than 10 years, along with Lisinopril and Coreg. My teeth started crumbling after about 3 years. I live with Congestive Heart Failure. 18 months age I was ready for the Heart Transplant list, my Doc took me off of the Lisinopril and Coreg and put me on the new drug Enteresto. My EF was down to 15, I finally had to quit my job Dec 2016. Spent next 11 months resting and working on me. Went back to work full time again as a Chef last month with an EF of 35-40. Woo Hoo!!! The changing of my meds did slow down the crumbling of my teeth but they still continue to break. Time for lots of dental surgery and Dentures.
Yes I have my teeth have deteriated since I've been on Coumadin. I've been taking Coumadin since April 2009
I have been on warfarin since 1995 and had nearly perfect teeth. My teeth now are horrendous. So many broken and discolored. Needless to say my self esteem suffers because of it. I’m glad to know that I’m not the only person that has this problem. I thought I was going crazy.
Ive been on Coumadin for approximately 10 years. My teeth have always been pretty. Now they are turning black at bottom and crumbling. Breaking off. Now I’m having to have full mouth extraction. Terrible
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Nov 2009 • 1 answer
Updated 13 Aug 2017 • 5 answers
Updated 15 Jul 2015 • 4 answers
Updated 22 Oct 2018 • 15 answers
Updated 14 Oct 2018 • 12 answers